Alert archive / California / Small Craft Advisory for Windses in 2008
Small Craft Advisory for Winds 67, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory for winds at Oct 30, 2008, 6:27 AM PDT. It took effect at Oct 30, 2008, 7:00 AM PDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2008, 6:27 AM PDT (13:27 UTC)
- In effect from
- Oct 30, 2008, 7:00 AM PDT
- Expired
- Oct 31, 2008, 6:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Oct 30, 4:50 AM PDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 30, 4:50 AM PDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 450 AM PDT THU OCT 30 2008 .SYNOPSIS...INCREASING CLOUDS ACCOMPANIED BY BREEZY SOUTHERLY WINDS CAN BE EXPECTED TODAY AS THE FIRST IN A SERIES OF LOW PRESSURE SYSTEMS OFFSHORE APPROACHES THE PACIFIC NORTHWEST. RAIN WILL OVERSPREAD NORTHWEST CALIFORNIA BY THIS AFTERNOON...FOLLOWED BY AN EVEN WETTER AND WINDIER SYSTEM ON SATURDAY. A COLDER AIR MASS WILL SETTLE OVER THE REGION SUNDAY NIGHT THROUGH MONDAY...BRINGING A CHANCE OF A FEW SNOW SHOWERS TO ELEVATIONS ABOVE 4000 FEET MONDAY NIGHT. && .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE DEEP TROUGH OVER THE EASTERN PACIFIC IS SPREADING PLENTY OF MID- AND HIGH-LEVEL CLOUDS OVER THE REGION THIS MORNING. ALTHOUGH KBHX RADAR IS SHOWING SOME LIGHT RETURNS TO THE SOUTH AND ALSO OFFSHORE...THE RAIN IS STILL WELL OFF THE COAST. AMSU SATELLITE-DERIVED RAINFALL PRODUCT COMBINED SHOWS WITH IR IMAGERY SHOWS THAT RAIN IS ALONG THE BACK EDGE OF THE LOW-CLOUD FEATURES ABOUT 250 MILES EAST OF THE COASTLINE. RAIN FROM THE FIRST FRONT IS EXPECTED TO AFFECT THE AREA LATER TODAY AND BRING RAINFALL AMOUNTS IN THE NEIGHBORHOOD OF HALF AN INCH THROUGH FRIDAY MORNING. LIGHT SOUTH WINDS WILL ACCOMPANY THIS SYSTEM AS THE SURFACE LOW REMAINS WELL OFFSHORE. RAIN WILL TURN MORE SHOWERY BY FRIDAY EVENING IN BETWEEN SYSTEMS. A STRONGER SYSTEM WILL BEGIN BRINGING RAIN TO THE AREA BY LATE FRIDAY NIGHT. THIS SYSTEM WILL FEATURE A STRONGER SURFACE LOW... MORE MOISTURE WITH PW VALUES NEAR 1 INCH...AND BETTER UPPER-LEVEL SUPPORT. AS A RESULT...THIS SYSTEM WILL BRING AVERAGE RAINFALL VALUES FROM 1 TO 2 INCHES ACROSS THE AREA. IN ADDITION...THE DEEPER SURFACE LOW WILL BRING STRONGER WINDS TO THE REGION PRIOR TO THE FRONTAL PASSAGE...WITH GUSTS TO AROUND 30 MPH EXPECTED ALONG THE COAST AND HIGHER WINDS IN THE MORE EXPOSED COASTAL AND RIDGETOP LOCATIONS. WIND AND RAIN WILL TAPER OFF SATURDAY NIGHT AS THE FRONT MOVES EAST OF THE REGION. KL .PREV LONG TERM...SUNDAY THROUGH WEDNESDAY...THE 12Z MODEL RUNS TODAY CONTINUE TO INDICATE A SIMILAR PATTERN SETTING UP FOR THE EXTENDED AS HAS BEEN SEEN FOR THE PREVIOUS FEW DAYS...CONTINUING TO LEND HIGH CONFIDENCE FOR THE UPCOMING EVENTS. LONGWAVE TROUGH WILL SETUP ACROSS THE EASTERN PACIFIC AND WESTERN CONUS THROUGH THE PERIOD ALONG WITH A GOOD PUSH OF HIGH PRECIPITABLE WATER VAPOR VALUES ORIGINATING FROM THE SUBTROPICAL PACIFIC. GOOD MOISTURE TAP ACCOMPANIED BY MORE THAN ADEQUATE UPPER LEVEL AND SURFACE DYNAMICS IS A RELIABLE RECIPE FOR SEVERAL INCHES OF RAIN ACROSS THE REGION. STRONGEST FRONT WILL SWEEP THROUGH THE REGION DURING THE DAY ON SATURDAY WITH LOCALLY HEAVY RAINFALL AND GUSTY SOUTHEAST TO SOUTH WINDS. LOOKS LIKE BREEZY SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE AREA THROUGH LATE SUNDAY NIGHT...WITH THE WINDS SHIFTING TO THE WEST AND NW BRIEFLY ON MONDAY. AS COLDER AIR SPILLS INTO THE REGION IN THE POST FRONTAL ENVIRONMENT SATURDAY NIGHT THROUGH MONDAY...SNOW WILL BECOME AN ISSUE FOR OUR HIGHER TERRAIN. HOWEVER...WARM ANTECEDENT CONDITIONS AND CURRENT ESTIMATES OF SNOW LEVELS KEEP ANY ACCUMULATING SNOWS ABOVE THE MAJOR PASSES ALONG HIGHWAYS 299 AND 101 BUT LOCALES ABOVE 4000 FEET MAY BRIEFLY SEE SOME OF THE WHITE STUFF BY SUNDAY NIGHT. COLDER AIR ALOFT LOOKS SUFFICIENT ENOUGH TO GENERATE A FEW LOW TOPPED THUNDERSTORMS OVER THE COASTAL WATERS AND IMMEDIATE COAST SATURDAY AND SUNDAY...AND HAVE INCLUDED THEM IN THE FORECAST SATURDAY NIGHT THROUGH SUNDAY NIGHT. WET CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AS THE AREA REMAINS UNDER THE INFLUENCE OF THE TROF SHIFTING TO THE EAST. SEVERAL AND MUCH WEAKER WAVES ARE EXPECTED TO MOVE THROUGH THE REGION MONDAY THROUGH WEDNESDAY BRINGING ADDITIONAL LIGHT RAIN. MOSES && .AVIATION...HIGH-MID CLOUD LAYERS AND LIGHT SOUTHERLY WINDS WITH AN APPROACHING FRONT WILL CONTINUE TO DISRUPT THE FOG AND LOW CLOUDS ALONG THE COAST. A FEW PATCHES OF LOW CLOUDS MAY STILL HOLD THROUGH EARLY MORNING. THE APPROACHING FRONT WILL STALL OFFSHORE BEFORE REACHING THE COAST TODAY. WARM/MOIST AIR ADVECTION AND INCREASING SOUTHERLY UPSLOPE FLOW WILL PRODUCE MVFR CEILINGS ACROSS THE INTERIOR THIS AFTERNOON INTO TONIGHT AS LIGHT TO OCCASIONAL MODERATE RAIN DEVELOPS. STRATUS AND FOG REDEVELOPMENT SHOULD BE MINIMAL OR NONE ALONG THE COAST TONIGHT. && .MARINE...THE FIRST OF 2 COLD FRONTS IS APPROACHING THE AREA. WINDS WILL INCREASE TO ADVISORY LEVELS ACROSS THE OUTER WATERS TODAY AND TONIGHT...WITH A CONTINUAL INCREASE INTO GALES BY FRIDAY AFTERNOON. HAVE ALREADY ISSUED A GALE WARNING FOR THE OUTER WATERS...FOR GUSTS TO 35-40 KT NEAR THE WAVY FRONT. INNER WATERS WILL BE A BIT MORE TRICKY. ADVISORY LEVEL WINDS ARE EXPECTED INSIDE 10NM BY FRIDAY AFTERNOON...WITH THE POSSIBILITY OF GUSTS TO 40 KTS BY SATURDAY MORNING AS A SECOND FRONT APPROACHES. CONTINUED THE GALE WATCH FOR INNER WATERS...BUT ADJUSTED THE TIMING SLIGHTLY. WINDS WILL BEGIN TO DECREASE BELOW WARNING LEVEL SATURDAY NIGHT. MODELS SEEM TO BE A BIT FAST ON DROPPING THE WINDS...AND GALES MAY GO INTO THE EVENING ON SAT. SEAS WILL BE ON THE INCREASE FRIDAY DUE TO THE STRONG SOUTHERLY WINDS...WITH WIND WAVES AND FRESH SW SWELL REACHING 13 FT AT 11 SECONDS FRIDAY NIGHT. WESTERLY SWELL WILL MOVE INTO THE WATERS SATURDAY NIGHT INTO SUNDAY WITH HEIGHTS UP TO 14 FT AT 12 SECONDS OR LESS THROUGH MONDAY. A WATCH FOR CONTINUOUS AND PERSISTENT HAZARDOUS SEAS HAS BEEN ISSUED FRIDAY THROUGH MONDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE MONDAY NIGHT. PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 AM PDT THIS MORNING THROUGH FRIDAY MORNING. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. GALE WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE MONDAY NIGHT. CAPE MENDOCINO TO PT ARENA OUT 10 NM SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE MONDAY NIGHT. CAPE MENDOCINO TO PT ARENA 10 TO 60 NM SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. GALE WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE MONDAY NIGHT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
In the hours before
Special weather statement, Oct 30, 6:05 AM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 605 AM PDT THU OCT 30 2008 CAZ001>004-076-310015- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 605 AM PDT THU OCT 30 2008 ...WET AND BREEZY WEATHER THIS WEEKEND... A SERIES OF LOW PRESSURE SYSTEMS MOVING ACROSS THE PACIFIC NORTHWEST WILL BRING RAIN AND BLUSTERY WINDS TO NORTHWEST CALIFORNIA THURSDAY NIGHT THROUGH SUNDAY. THE FIRST RAIN EVENT THIS AFTERNOON THROUGH FRIDAY WILL BRING RAINFALL AMOUNTS AVERAGING BETWEEN A THIRD AND THREE QUARTERS OF AN INCH. A SECOND AND STRONGER SYSTEM WILL BRING 1 TO 2 INCHES SATURDAY. ANOTHER INCH IS POSSIBLE SUNDAY AS YET ANOTHER WAVE BRINGS IN PLENTIFUL PACIFIC MOISTURE AND UNSETTLED WEATHER. ALONG THE COASTAL ZONES AND INTERIOR RIDGES AND UPPER SLOPES OF NORTHWEST CALIFORNIA...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO MPH WITH GUSTS TO 20 MPH TONIGHT THROUGH FRIDAY. WINDS WILL FURTHER INCREASE TO 25 TO 30 MPH WITH GUSTS TO 35 MPH ON SATURDAY. DEBRIS SUCH AS LEAVES...MUD...ROCK...AND EVEN ASH WILL COVER SOME OF THE AREA ROADWAYS THIS WEEKEND AND MOTORISTS SHOULD USE CAUTION. DURING PERIODS OF HEAVY RAIN SATURDAY...STANDING WATER MAY DEVELOP AND COMMUTERS SHOULD REMAIN DILIGENT TO HYDROPLANING POTENTIAL. COLBY/LERMAN
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 6:27 AM PDT | Gale Warning | EKA | 56 hr | |
| Oct 30, 6:27 AM PDT | Small Craft Advisory for Hazardous Seas | EKA | 9 hr | |
| Oct 30, 3:19 PM PDT | Hazardous Seas Warning | EKA | 66 hr |
Nearby
Small Craft Advisory for Windses in California, 2008Every small craft advisory for winds in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.